Alert archive / Illinois / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 4, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Mar 27, 2016, 4:17 PM CDT for Saline County, Williamson County, Illinois. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 27, 2016, 4:17 PM CDT (21:17 UTC)
- Expired
- Mar 27, 2016, 4:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Saline County, IL, Williamson County, IL
The radar
The Paducah radar (KPAH), 68 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 27, 3:50 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.3 hours before the alert went out and 252 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 301 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 800 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
664
WUUS53 KPAH 272117
SVRPAH
ILC165-199-272145-
/O.NEW.KPAH.SV.W.0004.160327T2117Z-160327T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
417 PM CDT SUN MAR 27 2016
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN SALINE COUNTY IN SOUTHERN ILLINOIS...
SOUTHEASTERN WILLIAMSON COUNTY IN SOUTHERN ILLINOIS...
* UNTIL 445 PM CDT
* AT 417 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CREAL
SPRINGS...OR 13 MILES SOUTHEAST OF MARION...MOVING NORTHEAST AT 40
MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MARION...CARRIER MILLS...CREAL SPRINGS...CARRIERS MILLS AND STONEFORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3770 8851 3760 8865 3760 8888 3777 8880
TIME...MOT...LOC 2117Z 222DEG 22KT 3761 8875
HAIL...1.00IN
WIND...60MPH
$$3 follow-up statements
774
WWUS53 KPAH 272130
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
430 PM CDT SUN MAR 27 2016
ILC165-199-272145-
/O.CON.KPAH.SV.W.0004.000000T0000Z-160327T2145Z/
SALINE IL-WILLIAMSON IL-
430 PM CDT SUN MAR 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHWESTERN SALINE AND SOUTHEASTERN WILLIAMSON COUNTIES...
AT 429 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CARRIERS MILLS...
OR 10 MILES SOUTHWEST OF HARRISBURG...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CARRIER MILLS...CARRIERS MILLS AND STONEFORT.
THIS STORM HAS A HISTORY OF PRODUCING 1 INCH HAIL AS IT MOVED
THROUGH NEW BURNSIDE EARLIER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3770 8851 3760 8865 3760 8876 3775 8872
TIME...MOT...LOC 2129Z 240DEG 29KT 3763 8868
HAIL...1.00IN
WIND...60MPH
$$800
WWUS53 KPAH 272137
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
437 PM CDT SUN MAR 27 2016
ILC199-272146-
/O.CAN.KPAH.SV.W.0004.000000T0000Z-160327T2145Z/
WILLIAMSON IL-
437 PM CDT SUN MAR 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WILLIAMSON COUNTY
IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTHERN ILLINOIS.
LAT...LON 3770 8851 3760 8865 3760 8870 3774 8867
TIME...MOT...LOC 2136Z 244DEG 47KT 3767 8858
$$
ILC165-272145-
/O.CON.KPAH.SV.W.0004.000000T0000Z-160327T2145Z/
SALINE IL-
437 PM CDT SUN MAR 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM CDT
FOR SOUTHWESTERN SALINE COUNTY...
AT 436 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CARRIER MILLS...
OR NEAR HARRISBURG...MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
CARRIER MILLS...CARRIERS MILLS AND STONEFORT.
THIS STORM PRODUCED 1 INCH HAIL IN NEW BURNSIDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3770 8851 3760 8865 3760 8870 3774 8867
TIME...MOT...LOC 2136Z 244DEG 47KT 3767 8858
HAIL...1.00IN
WIND...60MPH
$$580
WWUS53 KPAH 272144
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
444 PM CDT SUN MAR 27 2016
ILC165-272153-
/O.EXP.KPAH.SV.W.0004.000000T0000Z-160327T2145Z/
SALINE IL-
444 PM CDT SUN MAR 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SALINE COUNTY
WILL EXPIRE AT 445 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND WILL CONTINUE EXITING THE WARNED AREA. THEREFORE THE
WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL IS STILL
POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTHERN ILLINOIS.
LAT...LON 3770 8851 3760 8865 3760 8870 3774 8867
TIME...MOT...LOC 2141Z 222DEG 22KT 3767 8858
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 2:10 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Mar 27, 2:10 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Paducah KY 210 PM CDT SUN MAR 27 2016 .SHORT TERM...(This evening through Tuesday night) Issued at 121 PM CDT Sun Mar 27 2016 Cold front is analyzed with westerlies from STL to just west of UNO. Visible imagery shows dense cloud mass just behind boundary with radar indicating cold advection post frontal rain across cntl MO. BINOVC in pre frontal environ over PAH FA, with peaking afternoon temps in l-m70s and dew points ranging from u50s (west) to lower 60s (east). The window for convection is short-lived, from as little as 1-2 hours in our west, to as much as 3-4 hours in our east. The front will make rapid eastward progression thru the pm/early evening hours. It will encounter MUCapes supportive of thunder potential, with temps aloft and steepened lapse rates supportive of SLGT risk svr, mainly along/east of Lower Ohio River valley region and across much of WKY. Thunder chances then drop off markedly/shifting east after 00z and scour entirely after 03z or 04z. Will continue close weather watch for pm svr potential, with damaging winds/hail still primary hazards if a svr storm occurs. After fropa, pops eliminated and skies clear shortly thereafter (mainly after midnight) tonight. We'll see some 30s dip into the area tonight for lows, mainly across our western third/counties. While patchy frost may be possible in the Ozarks or western fringe counties, believe winds will hold light breeze for all but very end of night (far west) and thus preclude necessity for frost headline like further to our West. Slightly cooler/drier air then works down the column for tmrw/tmrw night. Tuesday is an airmass modifying/rebounding day, though not as warm as today. .LONG TERM...(Wednesday through Sunday Night) Issued at 209 PM CDT Sun Mar 27 2016 The primary weather feature will occur within the first 24 hours of the extended forecast period. The trough forecast to build into the Pacific Northwest U.S. today will carve out a closed low across the Western U.S. through Tuesday. As the western limb of the slightly westward tilted north-south orient ridge moves east of the area, the moisture plume from the Gulf of Mexico will intersect with more favorable instability on Wednesday. This will produce of a mix of showers and thunderstorms, as minor impulses rotate around the eastern limb of the trough from northern Mexico and northward from the Lower Mississippi Valley. The thunderstorm activity should diminish following the passage of the front (albeit weak) Wednesday night, as the upper low from the Western U.S. shifts into the Middle Mississippi Valley and upper Midwest. By Thursday, the flow of moisture is truncated as the broad upper trough across the Midwest shears out along the southern edge. This will limit the deep layer moisture, with the only contribution from existing moisture advected around the trough from the upper Midwest. Given the variability in both the speed and location of the upper trough, there may be intermittent injection of cold air advection shower (possibly isolated thunderstorm) development from northwest to southeast across the WFO PAH forecast area. For all intent and purposes, plan to keep the area dry, as coverage will be sporadic at best Friday into Saturday. With the switch to northwest flow late Friday night through Sunday night, we could see temperatures falling back into the 30s. we could see frost potential and possibly a mild freeze potential each night next weekend. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 121 PM CDT Sun Mar 27 2016 Terminals reside in pre frontal environ this pm, with MVFR scattered bases becoming CIGS as cold front taps moistening tongue in advance of its arrival late this pm/and passage early this evening. Convective chances increase, particularly east, and have included MVFR to at times IFR vsby restriction with gusty winds and perhaps, airport alternate cigs occurring in stronger storm. The time window is short, from 1-2 hours west (KCGI) to 3-4 hours east (KOWB) for convection induced restrictions. Otherwise fropa will ultimately clear/scatter skies later tonight as winds go northwesterly and slacken. && .PAH Watches/Warnings/Advisories... IL...None. MO...None. IN...None. KY...None. && LONG TERM...Smith
Hazardous weather outlook, Mar 27, 4:03 AM CDT, 12 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 403 AM CDT SUN MAR 27 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-281000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 403 AM CDT SUN MAR 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON INTO EARLY THIS EVENING...MAINLY OVER FAR SOUTHEAST ILLINOIS... SOUTHWEST INDIANA AND WESTERN KENTUCKY. A FEW SEVERE STORMS CANNOT BE RULED OUT...WITH DAMAGING WINDS AND HAIL THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ANOTHER CHANCE OF THUNDERSTORMS IS FORECAST WEDNESDAY INTO THURSDAY. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO EARLY THIS EVENING OVER WESTERN KENTUCKY...SOUTHWEST INDIANA AND FAR SOUTHEAST MISSOURI.
In the hours before
Special weather statement, Mar 27, 3:35 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 335 PM CDT SUN MAR 27 2016 ILZ093-272100- PULASKI IL- 335 PM CDT SUN MAR 27 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PULASKI COUNTY UNTIL 400 PM CDT... AT 334 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF MOUNDS...OR 11 MILES NORTHWEST OF LA CENTER...MOVING NORTHEAST AT 35 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... OLMSTED AND NEW GRAND CHAIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3716 8913 3723 8915 3733 8908 3725 8898 TIME...MOT...LOC 2034Z 218DEG 32KT 3720 8912 SMITH
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 3:35 PM CDT | Special Weather Statement | PAH | Pulaski | 25 min |
| Mar 27, 4:05 PM CDT | Severe Thunderstorm Warning | PAH | Johnson | 25 min |
| Mar 27, 4:44 PM CDT | Special Weather Statement | PAH | Pope | 31 min |
| Mar 27, 5:02 PM CDT | Special Weather Statement | PAH | Gallatin | 43 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.